Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 21, 2014, 02:32:02 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 642914
  • Total Topics: 48913
  • Online Today: 252
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: I feel like I'm losing it.......  (Read 2819 times)

0 Members and 1 Guest are viewing this topic.

Offline Maggie

  • Member
  • Posts: 56
  • Poz since 1992, member of Aidsmeds 2002
I feel like I'm losing it.......
« on: November 11, 2009, 12:01:37 PM »
I have no health ins. and we (my husband & I) have exhausted all savings by paying my bills.  The time has come that any time now a medical facility will probably be taking us to court.  We cannot file bankruptcy because this house is paid for (it was an inheritance to my husband). 

The attorney told us that they could put a lien on our house.  I'm scared.  I can't sleep, if I tell my husband that I'm not sleeping because of worry he just says, "Well, how do you think I feel"?  I am shaking all the time - can't concentrate. 

I take Klonopin at night to sleep but sometimes I take 1/2 pill during the day which leaves me short of meds for the rest of the month.

Like I said - I really do feel like I'm going to have a nervous breakdown. 

This is all MY fault - these are MY bills because I am uninsured.  I've never been in this situation and I'm scared to death. 


Offline Sebastian1969

  • Member
  • Posts: 71
Re: I feel like I'm losing it.......
« Reply #1 on: November 11, 2009, 12:07:38 PM »
Maggie-
Couple quick questions to see if this might work for you...
Are the medical bills in your name only?
When the house was deeded to your husband was it deeded to him or to both of you?
If the house is in his name only, and the medical bills are in your name only, you should be able to file bankrupcy and they would not be able to touch the real estate since it is in your husbands name.  It will  depend on what state you are in, but there is a differance between marital interest in real estate--which you have in most states, and fee interest-which you only have if the property were deeded to you.

Offline Sebastian1969

  • Member
  • Posts: 71
Re: I feel like I'm losing it.......
« Reply #2 on: November 11, 2009, 12:09:29 PM »
One more suggestion.  Look into placing the property (house) into a single member LLC's name, which you and your husband are the members of. 

Online Miss Philicia

  • Member
  • Posts: 24,207
  • celebrity poster, faker & poser
Re: I feel like I'm losing it.......
« Reply #3 on: November 11, 2009, 12:29:49 PM »
Maggie, have you gone and sat down with someone at an ASO to see if you're doing everything possible to not be in this situation?  It would probably be helpful to have someone fully assess your financial situation vis-a-vis your medical bills. 

Also, relate your mental state to the physician that prescribes your klonopin (I take that too) and maybe they can increase the dose even if only for a short duration.
"Iíve slept with enough men to know that Iím not gay"

Offline Maggie

  • Member
  • Posts: 56
  • Poz since 1992, member of Aidsmeds 2002
Re: I feel like I'm losing it.......
« Reply #4 on: November 11, 2009, 12:58:33 PM »
My husband changed the deed over to include my name also.

Offline Jody

  • Member
  • Posts: 1,829
Re: I feel like I'm losing it.......
« Reply #5 on: November 11, 2009, 03:38:12 PM »
Dear Maggie...I'm so sorry for these troubles to have hit you so hard.  So many very fine folks are really struggling out there and hopefully the economy will turn and things will improve.  As others here have pointed out hopefully there is help out there including a program to kick in to allow people to remain in their homes.  It would have been better if there was true "stimulus" for regular folks as well as the world's biggest corporations.   

Best wishes for things to turn around Maggie.

Jody  :(
"Wake up to find out that you are the eyes of the world".
 "Try to discover that you are the song that the morning brings."

Grateful Dead

Offline Sebastian1969

  • Member
  • Posts: 71
Re: I feel like I'm losing it.......
« Reply #6 on: November 11, 2009, 05:34:37 PM »
Maggie--above all, take care of yourself.  Nothing is worth not taking care of your self.
You may want to ask legal aide in your state about deeded the property back into your husbands name only.  I am in Nebraska, and in Nebraska the lien only attches if you are in title, but a judgement can attach if it can be proven that title was changed to avoid the judgement--good luck to a creditor in proving that one.
I do not know what age you and your husband are, but would something like a reverse mortgage help?  Or equity line (which can get you caught up, but they are hard to pay back when we are already just trying to make ends meet.)
If you have a church, let them church know that you need help.  It is unfair that government gives handouts to everyone else except those that own their homes and want to stay in them.
We are all thankful for the medicines available, but we are killing ourselves trying to afford to pay for them.

Offline Snowangel

  • Member
  • Posts: 1,413
Re: I feel like I'm losing it.......
« Reply #7 on: November 11, 2009, 09:19:34 PM »
Maggie-
I am sorry to hear that you are going through such a hard time right now. I agree with Miss Philicia, you should see if your ASO can be of any assistance as far as finding you legal help and help with your meds.

I had to file bankruptcy a few years back and my lawyer had me make sure I had a homestead act on my house.  Does your state have those?

I wish you the best of luck.

Snow
Of all the things you wear, your expression is the most important

The heaviest thing you can carry is a grudge..

One thing you can give and still keep...is your word.

One thing you can't recycle is wasted time.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.